Roll waves structure in two-layer Hele–Shaw flows

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

The mathematical model of inhomogeneous fluid motion in a Hele–Shaw cell is proposed. Based on this model the equations for describing two-layer flows and development of roll waves at the interface are derived. Conditions of roll waves existence are formulated in terms of Whitham criterion. Numerical calculations of the interface position are provided. It is shown that small perturbations of the interface in the inlet section of the channel lead to the roll waves for certain parameters of the flow. Two-parametric class of exact solutions corresponding to the roll waves regime is obtained. Diagrams of critical depths of roll waves development are constructed.

Original languageEnglish
Pages (from-to)1-10
Number of pages10
JournalWave Motion
Volume73
DOIs
Publication statusPublished - 1 Sep 2017

Keywords

  • Hyperbolic equations
  • Roll waves
  • Two-layer Hele–Shaw flow
  • CHANNEL
  • STABILITY
  • POROUS-MEDIA
  • MODEL
  • Two-layer Hele-Shaw flow
  • CELL

Fingerprint Dive into the research topics of 'Roll waves structure in two-layer Hele–Shaw flows'. Together they form a unique fingerprint.

Cite this